Get your Health question answered in 3 easy steps

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed a red dot on upper thigh. What is this? What treatment should be done?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Tue, 11 Dec 2012 in Skin Hair and Nails
Question: Approximately one week ago I noticed a red dot on the out side of my behind and today I noticed another on a inch or so from the week old one. And a few possible tiny ones on my other cheek on the outside. Several months ago, I had a different looking darker patches on one leg (on the thigh) and another on the other upper thigh. At that time the physician said that it looked like a fungus script Clotrimazole and Betamethasone Dipropionate Cream. It worked ok still have tiny looking bruises.

I have started to working out rigorously in the past two months and I recall getting these when I played college athletics.
I also recently began drinking protein powder smoothies with Flax, yogurt and various fruits.

I am concerned because a new one happened in a few days.

Any ideas in what it is and treatment?
I am a 44 year old male.
doctor
Answered by Dr. Sudarshan 5 hours later
Hi XXXXXXX,

Thanks for writing in.

The condition you are describing can be tinea vericolor,tinea corporis,asteotic eczema etc.


Also I would like to know-
Since when you have this?
Do you have fungal infection anywhere else on the body presently or in the past?
Do you have itching on the area?Is itching more in night time or day time?
Do you have lesions on finger webs/wrist/abdomen/genital area?
Any family member affected with similar condition?
Do the lesions stay like that or go away after some time?


Can you upload photos of the affected area?
Photos can help a lot to predict the condition.

Wherever you have a visible lesion on the skin you can take a close up photograph of it and UPLOAD it in UPLOAD YOUR reports section.

Answer the questions and we can continue the discussion here.

Till then my advise would be to continue the clotrimazole cream and stop application of betamethasone cream.

Awaiting your response.

Regards
DrSudarshan
MD Dermatology.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Betamethasone

doctor1 MD

i have clotrimazole and betamethasone dipropionate lotion 30 mL my PCP doctor gave it to me to use around my ankles as i had a red itchy rash around both ankles. the lotion did take the rash away. i have gotten a red rash on my face on the right cheek that is also very itchy. my makeup only conceals it a little, as it more noticeable under lights or when i am outside. i take cholesterol medication and blood pressure medicine, also for anxiety i take generic version of xanax .025 2 to 3 times a day. Would this lotion be safe to try to use on my cheek.

Thanks very much. I am 75 years old and my name is Marcy.

doctor1 MD

I HAVE A PRICKLY RASH ON MY LEGS BEEN USING CORTISONE FOR MILD RASH NOW IT IS ALL OVER MY LEGS

doctor1 MD

Hi Doctor, One of my relatives has been diagnosed with cellulitis of the legs. I would like a second opinion and hence, I'm writing to you. I will atch pictures and the list of current medications the patient is on. Please let me know if you think...

doctor1 MD

redness and itching eyelids and under eyes. Swelling of the area which is red and under eye. Month ago put Cortizone 10 crème around the eye. Have discontinued the cortisone 10. Redness and itching continues which seems the medication has...

doctor1 MD

My 5year old son keeps getting painful itchy bumps on the tip if the foresin on his pennis. I took him to the dermatologist she said it might b bed bugs...I did all she sugessted but the bumps go away for a couple of weeks then the come back..she also prescribed betamethasone valerate cream....whatelse can I do

doctor1 MD

Hello Dcotor, I was also used betnovate N cream for 4 yrs, but I stopped using it, I consulted by a Dermatologist. he told me to stop using it. but I told him if wont use that cream my face will be itching and will dry. He has given some of creams which i am using from 20 days. 1. Sungrace total(sunscreen lotion). 2 Episoft (cleansing lotion). 3 Elovera cream (before sleeping). 4 Derive-CMS Gel ( for pimples). 5 Cutizone cream (for redness - this cream used for only 3 days. now i am not using). and also given Vitamin E tablets. These all I am using regularly, but still my face is itching and drying everyday. Please advice why it is still not recover? what I am using is correct? I am deciding to stop using all the creams. Its very difficult having a face like this and go to office. Please ahelp me what action to be taken. Thanks

doctor1 MD

Hi. I used to be a competitive swimmer and I am currently a lifeguard. A couple of months ago I noticed that after being in a chlorinated pool my foreskin turned red, swelled up and became very itchy, usually the night after I had been swimming. My doctor initially though it was Thrush and gave me Clotrimazole 1% cream which soothed the itching but did nothing else. He has now given me Betamethasone Valerate 0.1 % and told me to apply right before and right after swimming but this does not really help either. Just wondering if you had any ideas? Thanks